Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 14, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jan 30, 2008, 12:35 AM EST for 7 counties in Tennessee; 4 counties in Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 12:35 AM EST (05:35 UTC)
- Expired
- Jan 30, 2008, 1:15 AM EST
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Scott County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 97 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2823 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 7:18 PM EST, 5 hours 17 minutes earlier.
Area forecast discussion, Jan 29, 7:18 PM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
718 PM EST TUE JAN 29 2008
.DISCUSSION...QUICK UPDATE TO FORECAST GRIDS AND PRODUCTS AS WINDS
ARE ALREADY GUSTING TO 64 KNOTS AT COVE MOUNTAIN (SEVIER COUNTY)
JUST OVER 4000 FEET. MRX VAD WIND PROFILE SHOWING LOW LEVEL JET
REACHING 50 KNOTS WITH UPSTREAM WIND PROFILES INDICATING A 60 TO 65
KNOT LOW LEVEL JET. SHOWERS TO COME THROUGH EARLY WOULD NOT APPEAR
TO BE ORGANIZED ENOUGH TO TRANSPORT DAMAGING WINDS TO THE SURFACE.
HOWEVER...MUCH STRONGER CONVECTION FIRING IN A NARROW LINE ALONG
THE COLD FRONT BETWEEN MEM AND BNA HAS A MUCH GREATER POTENTIAL TO
DO SO.
UPDATED NPWMRX PRODUCT AND ISSUED ALREADY WITH HIGH WIND WARNING
AND STRONGER WORDING. UPDATED ZFPMRX AND WEB PRODUCTS TO FOLLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 33 47 28 52 38 / 100 0 0 50 90
KNOXVILLE MCGHEE TYSON AIRPORT, TN 33 44 24 51 36 / 100 0 0 40 80
OAK RIDGE, TN 33 44 24 52 36 / 100 0 0 40 80
TRI CITIES AIRPORT, TN 32 39 20 49 35 / 100 10 0 20 80
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 7 AM EST WEDNESDAY FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 7 AM EST WEDNESDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WIND ADVISORY UNTIL 7 AM EST /6 AM CST/ WEDNESDAY FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...
HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...MCMINN...
MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SULLIVAN...
UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
TGHazardous weather outlook, Jan 29, 4:29 AM EST, 20 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 429 AM EST TUE JAN 29 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-301000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 429 AM EST TUE JAN 29 2008 /329 AM CST TUE JAN 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH FROM THE WEST TODAY...AND WILL PUSH THROUGH THE AREA EARLY TONIGHT. WINDS WILL INCREASE THIS AFTERNOON AND WILL BE STRONG AND GUSTY TONIGHT...WITH WIND GUSTS TO 40 MPH POSSIBLE OVER THE VALLEY...AND GUSTS UP TO 50 MPH POSSIBLE OVER THE HIGHER TERRAIN. IN ADDITION TO THE GUSTY WINDS...THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO EARLY TONIGHT...AND SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH LARGE HAIL OR AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING.
In the hours before
Local storm report, Jan 29, 10:42 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1042 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
01/29/2008 BLEDSOE TN EMERGENCY MNGR
NUMEROUS TREES DOWN IN PIKEVILLE. DOORS BLOWN OFF OF
BUILDINGS. REPORTED BY EMERGENCY MANAGEMENT.
&&
GRCLocal storm report, Jan 29, 10:56 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1056 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG WARTBURG 36.10N 84.59W
01/29/2008 MORGAN TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE COUNTY. REPORTED BY
DISPATCH.
&&
GRCLocal storm report, Jan 29, 11:00 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1100 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG WARTBURG 36.10N 84.59W
01/29/2008 MORGAN TN LAW ENFORCEMENT
MORE TREES DOWN...NUMEROUS...ACROSS THE COUNTY. REPORTED
BY DISPATCH.
&&
GRCLocal storm report, Jan 29, 11:21 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1121 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 6 SW CLINTON 36.03N 84.21W
01/29/2008 ANDERSON TN LAW ENFORCEMENT
NUMEROUS TREE DOWN IN MARLOW. TREE DOWN ON A HOME IN
MARLOW. REPORTED BY DISPATCH.
&&
GRCLocal storm report, Jan 29, 11:39 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1139 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG NIOTA 35.51N 84.55W
01/29/2008 MCMINN TN TRAINED SPOTTER
NUMEROUS TREES DOWN ACROSS THE COUNTY. REPORTED BY
SPOTTER.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 7:11 PM EST | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 3 more | 12 hr |
| Jan 29, 9:43 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Morgan, Rhea, Scott and 1 more | 47 min |
| Jan 29, 10:24 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Bledsoe, Bradley, Campbell, Claiborne, Hamilton and 13 more | 36 min |
| Jan 29, 10:58 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Bradley, Campbell, Claiborne, Grainger and 9 more | 47 min |
| Jan 29, 11:36 PM EST | Severe Thunderstorm Warning | MRX | Blount, Claiborne, Grainger, Hamblen, Hancock, Hawkins and 5 more | 39 min |
| Jan 30, 12:07 AM EST | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hancock, Hawkins, Jefferson and 1 more | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.